Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 5, 2021Albany County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 5, 2021, 7:02 PM MDT for Albany County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 7:02 PM MDT (01:02 UTC)
Expired
Jul 5, 2021, 7:30 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

151 
WWUS85 KCYS 060102
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 5 2021
 
WYZ103-106-107-115>118-060130-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-North Laramie Range WY-
South Laramie Range Foothills WY-Laramie Valley WY-
702 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY...WESTERN
LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 730 PM MDT...

At 702 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Garrett to 9 miles
northeast of Baldy Peak to near Vedauwoo. Movement was east at 30
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Federal, Tie Siding,
University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir,
Pumpkin Vine, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Iron Mountain,
Baldy Peak, Granite Springs Campground, Horse Creek, The Buttes and
Yellow Pine Campground.

This includes Interstate 80 in Wyoming between mile markers 306 and
351.
 
LAT...LON 4198 10564 4204 10529 4167 10496 4100 10502
      4100 10572
TIME...MOT...LOC 0102Z 253DEG 26KT 4205 10544 4164 10536 4113 10547 

$$

Hammer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 5:30 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 5, 5:30 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
530 PM MDT Mon Jul 5 2021

.SHORT TERM...(This evening through Thursday)
Issued at 200 PM MDT Mon Jul 5 2021

Leeside low east of the Laramie Range this afternoon. Southerly
winds east of the low with dewpoints in the mid 50s to 61 at
Torrington east of the Laramie Range. West of the Laramie
Range...winds out of the north and 1PM dewpoints in the mid 40s.
MUCAPE of 1000 to 2000 J/KG east of the Laramie Range. Starting to
see convection developing along the Laramie Range and out across
Albany County. To our north...a cold front is being analyzed
across southern Montana near the Wyoming state line.

Latest HRRR guidance showing showers and storms increasing in
coverage by mid afternoon west of the Laramie Range and along the
Laramie Range. Storm motions less than 10kts for the remainder of
the afternoon...so we need to be watching for flash flooding. WPC
does have a Marginal Risk for Flash Flooding across much of our
CWA this afternoon.

Shear begins to increase after 00Z that will help with the flash
flood threat...but then we will be dealing with severe
thunderstorms with the additional shear. Surface based CAPE of
2000-2500 J/KG across the northern Nebraska Panhandle...west to
Lusk this evening. Would anticipate a busy evening for the evening
folks.

Upper shortwave associated with the surface front very slow to
move through tonight. Looks to be near the northern Panhandle by
12Z Tuesday. SREF QPF coming more in line with the ECMWF in
holding QPF across our southeastern zones through Tuesday
afternoon. Will continue to keep chance PoPs going for that time.

Warming and drying for Wednesday with the departure of that
shortwave. High pressure builds back into the area with warmer
temperatures and increased concerns for critical fire weather.
WIll probably need some fire headlines for Thursday as GFS 700mb
winds increase to 25-30kts west of the Laramie Range and afternoon
humidity falls to the low teens.

.LONG TERM...(Thursday night through Monday)
Issued at 200 PM MDT Mon Jul 5 2021

Friday...Somewhat cooler in the wake of a cold frontal passage
associated with a shortwave trough passing across the Northern
Plains states. The front looks rather dry, though we may see
isolated late day thunderstorms.

Saturday...Even cooler and more stable in the relatively dry air in
the wake of the cold front passage. With minimal low and mid level
moisture, it looks dry.

Sunday-Monday...Mostly dry with a warming trend as the ridge aloft
builds overhead. Ridging aloft breaks down slightly on Monday as a
shortwave trough moves overhead, perhaps spawning isolated late day
thunderstorms due to an increase in low and mid level moisture and
convergence along a north to south oriented surface trough.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 520 PM MDT Mon Jul 5 2021

KRWL will continue with MVFR conditions until 01Z. Thunderstorms
moving northeast across the region will impact all TAF sites this
evening until 15Z Tuesday morning. KCYS and KLAR will drop to MVFR
starting 0Z for KCYS and 02Z for KLAR with cloud bases trending
BKN at 4k ft. Sites across the Nebraska Panhandle will experience
thunderstorms until 10Z along with BKN clouds at 5k ft. There is a
possibility of fog tonight for KCYS starting 07Z thus MVFR
conditions are possible until 12Z.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Mon Jul 5 2021

Minimal fire weather concerns today through Tuesday as a slow
moving low pressure system moves through southeast Wyoming. This
low will bring widespread chances for wetting
rains...thunderstorms and cooler temperatures. We begin to dry out
Wednesday and especially Thursday as high pressure builds in from
the south. Critical fire weather conditions looking likely
along/west of the Laramie Range Thursday with afternoon humidity
falling below 15 percent and westerly wind gusts of 30 to 35 mph
expected. These critical conditions could continue for Carbon
County FWZs into Friday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...AW
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 5, 4:16 AM MDT, 14 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
416 AM MDT Mon Jul 5 2021

WYZ101>119-061030-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
416 AM MDT Mon Jul 5 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will develop around noon today, and then
increase in coverage and intensity for the rest of the afternoon
and through the evening hours. There is a marginal risk for severe
thunderstorms, mainly along and east of the Interstate 25 corridor
where large hail and strong winds are possible. Several lines of
thunderstorms are expected this afternoon through tonight which
may result in an isolated flash flooding risk.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Showers and thunderstorms will diminish by mid Tuesday afternoon
as a drier airmass moves into the region. The probability for
hazardous weather is low for the rest of the week.

.Spotter information statement...

Spotter activation may be required today.

NEZ002-003-019>021-054-055-095-096-061030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
416 AM MDT Mon Jul 5 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will move east across western Nebraska
this evening and continue through most of tonight. There is a
marginal risk for severe thunderstorms, mainly the northern and
central panhandle where large hail and strong winds are possible.
Several lines of thunderstorms are expected through tonight which
may result in an isolated flash flooding risk.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Showers and thunderstorms will diminish by mid Tuesday afternoon
as a drier airmass moves into the region. The probability for
hazardous weather is low for the rest of the week.

.Spotter information statement...

Spotter activation may be required today.

In the hours before

Special weather statement, Jul 5, 4:52 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
452 PM MDT Mon Jul 5 2021

WYZ104-105-109-110-113-114-052330-
Shirley Basin WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Snowy Range WY-
452 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 530
PM MDT...

At 451 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from Separation Lake to 14 miles north of Saratoga.
Movement was northeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Rawlins, Hanna, Sinclair, Elk Mountain, Seminoe Campground, Seminoe
Dam and Separation Lake.

This includes Interstate 80 in Wyoming between mile markers 200 and
263.

LAT...LON 4237 10692 4177 10611 4150 10670 4166 10751
      4208 10751 4209 10753 4211 10753
TIME...MOT...LOC 2251Z 240DEG 20KT 4197 10726 4166 10682

Brothers
Special weather statement, Jul 5, 4:56 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
456 PM MDT Mon Jul 5 2021

NEZ019-WYZ108-052330-
Scotts Bluff NE-Goshen County WY-
456 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 530 PM
MDT...

At 456 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lyman, or 12 miles southeast of Torrington, moving northeast at 5
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Morrill, Lyman, Stegall and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4188 10415 4201 10404 4200 10393 4189 10383
      4177 10404
TIME...MOT...LOC 2256Z 244DEG 5KT 4192 10403

Brothers
Special weather statement, Jul 5, 5:06 PM MDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
506 PM MDT Mon Jul 5 2021

NEZ096-WYZ108-052330-
South Sioux NE-Goshen County WY-
506 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST
CENTRAL GOSHEN COUNTIES UNTIL 530 PM MDT...

At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near
Torrington, moving east at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Torrington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4199 10417 4216 10426 4226 10404 4202 10396
TIME...MOT...LOC 2306Z 250DEG 9KT 4210 10413

Brothers
Special weather statement, Jul 5, 5:58 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
558 PM MDT Mon Jul 5 2021

WYZ103>106-110-114>116-060045-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Snowy Range Foothills WY-North Laramie Range WY-
Ferris/Seminoe/Shirley Mountains WY-Laramie Valley WY-Snowy Range WY-
558 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON AND CENTRAL
ALBANY COUNTIES UNTIL 645 PM MDT...

At 557 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Battle Mountain to near Rock River to 11
miles northeast of North Fork Campground. Movement was northeast at
30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Medicine Bow, Rock River, Battle Mountain, Bosler, Baldy Peak,
Garrett and Wheatland Reservoir 3.

This includes Interstate 80 in Wyoming between mile markers 277 and
296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4233 10568 4195 10533 4150 10544 4136 10608
      4210 10626
TIME...MOT...LOC 2357Z 246DEG 27KT 4207 10615 4176 10592 4146 10599

Hammer
Special weather statement, Jul 5, 7:00 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
700 PM MDT Mon Jul 5 2021

WYZ101-103-105-060130-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-
700 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON...
NORTHEASTERN ALBANY AND SOUTHWESTERN CONVERSE COUNTIES UNTIL 730 PM
MDT...

At 700 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Little Medicine School to 6
miles southwest of Windy Peak to 11 miles southeast of Garrett.
Movement was east at 15 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Esterbrook Campground, Shirley Basin, Esterbrook, Windy Peak,
Boxelder, Garrett, Friend Park Campground, Curtis Gulch Campground,
Campbell Creek Campground, Little Medicine School, Laramie Peak and
Harris Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4255 10532 4204 10530 4197 10571 4238 10626
      4243 10623 4244 10608 4269 10607
TIME...MOT...LOC 0100Z 258DEG 11KT 4232 10604 4224 10568 4202 10542

Hammer
Special weather statement, Jul 5, 7:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 5 2021

WYZ103-106-107-115>118-060130-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-North Laramie Range WY-
South Laramie Range Foothills WY-Laramie Valley WY-
702 PM MDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY...WESTERN
LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 730 PM MDT...

At 702 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Garrett to 9 miles
northeast of Baldy Peak to near Vedauwoo. Movement was east at 30
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Federal, Tie Siding,
University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir,
Pumpkin Vine, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Iron Mountain,
Baldy Peak, Granite Springs Campground, Horse Creek, The Buttes and
Yellow Pine Campground.

This includes Interstate 80 in Wyoming between mile markers 306 and
351.

LAT...LON 4198 10564 4204 10529 4167 10496 4100 10502
      4100 10572
TIME...MOT...LOC 0102Z 253DEG 26KT 4205 10544 4164 10536 4113 10547

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:12 PM MDTSevere Thunderstorm WarningCYSAlbany48 min
Jul 5, 7:00 PM MDTSpecial Weather StatementCYS30 min
Jul 5, 7:27 PM MDTSpecial Weather StatementCYSLaramie33 min
Jul 5, 8:03 PM MDTSpecial Weather StatementCYSLaramie27 min
Jul 6, 1:45 PM MDTFire Weather WatchCYS13 hr

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.